Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 1, NWS Cleveland, OH

January 4, 202219 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Jan 4, 2022, 2:17 PM EST for 19 counties in Ohio; Erie County, Pennsylvania. It took effect at Jan 5, 2022, 7:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 2:17 PM EST (19:17 UTC)
In effect from
Jan 5, 2022, 7:00 AM EST
Expired
Jan 6, 2022, 12:00 AM EST
In force
17 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WWUS71 KCLE 041917
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
217 PM EST Tue Jan 4 2022

OHZ003-006>010-017>020-027>030-036-037-050330-
/O.NEW.KCLE.WI.Y.0001.220105T1200Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
217 PM EST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northeast and northwest 
  Ohio.

* WHEN...From 7 AM to 10 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ011-012-089-PAZ001-050330-
/O.NEW.KCLE.WI.Y.0001.220105T1700Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
217 PM EST Tue Jan 4 2022

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, 
  Cuyahoga, Lake and Ashtabula Lakeshore Counties.

* WHEN...From noon Wednesday to midnight EST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
7 follow-up statements
367 
WWUS71 KCLE 050221
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
921 PM EST Tue Jan 4 2022

OHZ003-006>010-017>020-027>030-036-037-051030-
/O.CON.KCLE.WI.Y.0001.220105T1200Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
921 PM EST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northeast and northwest 
  Ohio.

* WHEN...From 7 AM to 10 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ011-012-089-PAZ001-051030-
/O.CON.KCLE.WI.Y.0001.220105T1700Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
921 PM EST Tue Jan 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT EST WEDNESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, 
  Cuyahoga, Lake and Ashtabula Lakeshore Counties.

* WHEN...From noon Wednesday to midnight EST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
161 
WWUS71 KCLE 050848
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
348 AM EST Wed Jan 5 2022

OHZ003-006>010-017>020-027>030-036-037-051700-
/O.CON.KCLE.WI.Y.0001.220105T1200Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
348 AM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northeast and northwest 
  Ohio.

* WHEN...From 7 AM this morning to 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ011-012-089-PAZ001-051700-
/O.CON.KCLE.WI.Y.0001.220105T1700Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
348 AM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, 
  Ashtabula Lakeshore and Cuyahoga Counties.

* WHEN...From noon today to midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
528 
WWUS71 KCLE 051445
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
945 AM EST Wed Jan 5 2022

OHZ003-006>010-017>020-027>030-036-037-052245-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
945 AM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northeast and northwest 
  Ohio.

* WHEN...From 7 AM this morning to 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ011-012-089-PAZ001-052245-
/O.CON.KCLE.WI.Y.0001.220105T1700Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
945 AM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, 
  Ashtabula Lakeshore and Cuyahoga Counties.

* WHEN...From noon today to midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
284 
WWUS71 KCLE 052047
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
347 PM EST Wed Jan 5 2022

OHZ003-006>010-017>020-027>030-036-037-060300-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
347 PM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northeast and northwest 
  Ohio.

* WHEN...Through 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ011-012-089-PAZ001-060500-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
347 PM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, 
  Ashtabula Lakeshore and Cuyahoga Counties.

* WHEN...Through midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
312 
WWUS71 KCLE 052315
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
615 PM EST Wed Jan 5 2022

OHZ003-006>010-017>020-027>030-036-037-060300-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
615 PM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central, northeast and northwest 
  Ohio.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ011-012-089-PAZ001-060500-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
615 PM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, 
  Ashtabula Lakeshore and Cuyahoga Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
007 
WWUS71 KCLE 060245
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
945 PM EST Wed Jan 5 2022

OHZ003-006>010-017>020-027>030-036-037-060345-
/O.EXP.KCLE.WI.Y.0001.000000T0000Z-220106T0300Z/
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
Including the cities of Toledo, Bowling Green, Perrysburg, 
Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, 
Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, 
Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, 
Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, 
Mansfield, Ashland, Marion, Mount Gilead, and Cardington
945 PM EST Wed Jan 5 2022

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

West winds have weakened to 15-20 knots, gusting up to 25 knots at
times. Isolated higher gusts are possible through midnight, but
will continue to decrease through the overnight hours. 

$$

OHZ011-012-089-PAZ001-060500-
/O.CON.KCLE.WI.Y.0001.000000T0000Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
945 PM EST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, 
  Ashtabula Lakeshore and Cuyahoga Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
553 
WWUS71 KCLE 060504
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1204 AM EST Thu Jan 6 2022

OHZ011-012-089-PAZ001-060615-
/O.EXP.KCLE.WI.Y.0001.000000T0000Z-220106T0500Z/
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
Including the cities of Cleveland, Mentor, Willoughby, Eastlake, 
Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, 
and Erie
1204 AM EST Thu Jan 6 2022

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below wind advisory criteria.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:19 PM EST, 58 minutes earlier.

Area forecast discussion, Jan 4, 1:19 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
119 PM EST Tue Jan 4 2022

.SYNOPSIS...
A warm front will move through the area today. Low pressure over
the upper Mississippi River Valley tonight will move east into
the Great Lakes region for Wednesday and deepen. This low will
extend a cold front across the area Wednesday afternoon and
evening. A residual trough will remain over the eastern Great
Lakes region through Thursday. Low pressure will develop over
the southern Appalachians on Thursday night and move east of
the area on Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Much of the high cloud cover pushed east and southeast of the
area at this time but more clouds are quickly pushing east from
Illinois and Missouri. This cloud cover will spread across the
area this afternoon and evening. No major changes with this
update.

Original Discussion...

Drier air across the region has scoured out much of the pesky
stratus deck. A warm front will enter the forecast area today
and with the amount of dry air, no precipitation and mostly
sunny conditions are expected. The main feature with this front
will be the persistent southerly winds across the area and
temperatures will be greatly improved from the past few days
with highs in the upper 30s. With the front across the area
tonight, lows will fight the diurnal trend and hold steady in
the 30s. With low pressure developing to the northwest of the
area and the area in the warm sector of the front tonight,
southerly winds will be on the increase and southerly wind gusts
of 30 to 35 mph are possible tonight. Low pressure moves east
into the Great Lakes region on Wednesday and winds will increase
further with the enhanced pressure gradient and wind gusts to 40
mph, if not higher in some spots, are possible. In coming low
pressure will allow for clouds to return to the region and the
low will pass a cold front across the forecast area. The best
chances for precipitation will be in areas downwind of Lake
Erie along and ahead of the cold front. Highs temperatures ahead
of the front on Wednesday will be near/above normal in the 30s
to near 40 degrees.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A lot to discuss in the short term. The focus of this period is lake-
effect snow potential and a synoptic system that gives some light
snow to far southern and eastern areas.

Regarding lake-effect, a closed mid/upper low over Georgian Bay
early Wednesday night will open up and shift through eastern
Ontario Thursday with deep mid/upper longwave troughing in its wake
entrenched across the Great Lakes. This will open the flood gates
for arctic air to pour across the lower Great Lakes Wednesday night
and Thursday in deep cyclonic flow. Strong cold air advection will
bring a lobe of -14 to -16 C 850 mb temps across Lake Erie Wednesday
night and early Thursday with very steep low-level lapse rates as
lake temperatures continue to average around 6 C (42F). This will
lead to moderate lake induced CAPE values of 400-500 J/Kg and
equilibrium levels rising to over 11,000 feet supporting deep
convection over the lake. These parameters are very favorable for
heavy lake-effect snowfall, but the problem is wind direction. NAM,
CMC, and high resolution HREF guidance continue to suggest a
roughly 240-250 degree boundary layer flow which will keep the lake-
effect band over the water and bring the big snows to the Buffalo,
NY area. The GFS turns the flow a bit more westerly by Thursday, but
once a single long lake axis parallel band gets organized, it tends
to alter the low-level flow due to a meso low and strong convergent
boundary that forms, and this tends to keep the band locked in place
over western NY. So, will continue with the idea of keeping nearly
all of the lake-effect out of our area. Significantly reduced
snow totals from the previous forecast to reflect the idea of
keeping the band out of the area. However, kept small chance PoPs
over the immediate lakeshore from Lake County to Erie, PA in case a
few snow showers brush the shoreline. Lows Wednesday night will fall
into the mid teens with highs limited to the mid/upper 20's Thursday.

The other item of interest is a synoptic system that brushes our
southern/eastern counties late Thursday and Thursday night. A
secondary mid/upper shortwave dives into the lower Ohio Valley
Thursday with the left exit of a 140 knot upper jet streak leading
to surface cyclogenesis over the Tennessee Valley. Guidance has
trended southeastward with the track of this low now tracking it
across the central Appalachians Thursday night and to south of New
York City by Friday. As mentioned above, we will have arctic air
firmly in place during this time, but the best deformation axis and
associated forcing, as well as moisture influx, will track to
our southeast. We will continue to monitor this system, but at
this time, only expect light snow generally along a line from
MFD to YNG late Thursday and Thursday night with accumulations
of 1 inch or less in most areas.

Behind this system late Thursday night and Friday, a renewed surge
of arctic air will turn the lake-effect machine back on. This time,
boundary layer flow is looking much more favorable for the primary
snowbelt of NE Ohio and NW PA to see some lake-effect fun. Consensus
is for the flow to veer to 280 to 290 degrees late Thursday night
through Friday with equilibrium levels and lake induced instability
returning to favorable levels. There also looks to be minimal shear,
so a west-east band could consolidate over the lake and push onshore
between Lake County and Erie, PA toward Friday morning with squalls
then persisting east of Cleveland through the day. The main question
is moisture through the DGZ. Ridging will be approaching from the
west late Friday, so the window of best moisture and lift that is
available may be limited to about 9 hours or so. Nevertheless, this
event could bring several inches of snow and bears watching. As the
surface ridge builds into the Ohio Valley Friday night, backing flow
will take leftover weakening bands up the shoreline into NW PA, and
everyone should be dry by Saturday morning. Lows Thursday night will
once again fall into the mid teens with highs Friday in the mid
20's. Low to mid teens are possible as skies begin to clear Friday
night.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A broad surface ridge over the Ohio Valley Saturday morning will
shift to the east coast with mid/upper heights building over the
eastern CONUS and increasing southerly flow. Highs Saturday will
rebound into the upper 30's with continued dry weather. This will be
short lived as a strong northern stream trough dives into the upper
Midwest Saturday night and Sunday and pushes an arctic cold front
toward our region. PoPs increase with the approach of the front
Saturday night and Sunday, and temps will be warm enough for mainly
rain. The arctic front will cross Sunday night with synoptic precip
ending from west to east with some snow changeover on the back edge
possible. This will set up a return to below normal temps and lake-
effect snow potential over far NE Ohio and NW PA by Monday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
High clouds continue to exit to the east but a few will remain
through the afternoon and then ceilings will gradually lower
overnight into tomorrow. The main issue with this forecast is
the winds will be increasing with time. Already seeing winds
sustained around 12 knots or so in many locations. However,
expecting winds to gust to 40 knots over the western half and
along the lakeshore by morning and continue through the day
tomorrow. A slight chance for precipitation will take place up
near the lakeshore into Erie by the last few hours of the
forecast period tomorrow.

Outlook...Non-VFR possible Wednesday night through Thursday
night with lake effect snow/clouds developing Friday and
lingering into Friday night. Another chance for non-VFR weather
is expected Saturday night into Sunday.

&&

.MARINE...
One more quite day on the lake today with south winds 10-15 knots
before a strong cold front approaches tonight and Wednesday. South
to southwest winds increase to 20-25 knots ahead of this front
tonight and Wednesday morning turning west southwest and increasing
to 30-35 knots after the frontal passage mid day Wednesday. These
gale force winds will continue through early Thursday with waves of
7 to 14 feet possible Wednesday evening through Thursday morning.
The strongest winds will diminish from west to east Thursday, and
the western basin should drop below gale force by mid morning while
central areas hold onto gale through mid day and eastern areas hold
onto gale into the afternoon. Will keep the gale watch unchanged at
this time. The arctic air and waves will lead to light to moderate
freezing spray Wednesday afternoon through much of Thursday. The
worst conditions in terms of winds and waves are expected over the
eastern basin from Conneaut to Ripley. However, the greatest amount
of freezing spray is over the western basin since water temps have
cooled into the 30s.

Quieter conditions are then expected Thursday night into Friday
morning with lighter 10-20 knot west to northwest winds. Northwest
winds may increase enough for a small craft Friday afternoon, but
confidence is low at this time. Winds significantly lighten and
turn southwest to south Friday night and Saturday as high pressure
builds in.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from late tonight through Thursday morning for
     LEZ142>149-162>169.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Lombardy/Sefcovic
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Lombardy
MARINE...Garuckas
Hazardous weather outlook, Jan 4, 3:55 AM EST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
355 AM EST Tue Jan 4 2022

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-050900-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
355 AM EST Tue Jan 4 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Low pressure moving to the north of the region on Wednesday will
allow for elevated wind gusts across the forecast area. Wind gusts in
excess of 40 mph are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-050900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
355 AM EST Tue Jan 4 2022

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:39 PM ESTGale WarningCLE38 hr
Jan 4, 2:39 PM ESTLow Water AdvisoryCLE43 hr

Nearby

Wind Advisories in Ohio, 2022Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.